Ohio, 2007

Winter Weather in Ohio, February 7, 2007

February 7, 2007 · NWS RLX · 9 events in 9 counties and zones

A fast moving clipper deposited 3 to 5 inches of snow across southeast Ohio.

Where it happened

Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RLX wrote it up.

A fast moving clipper deposited 3 to 5 inches of snow across southeast Ohio.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before the first event at Feb 7, 3:00 PM EST, 0 minutes earlier.

Area forecast discussion, Feb 7, 3:00 PM EST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
300 PM EST WED FEB 7 2007

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...

WITH MIN TEMPERATURES TONIGHT IN THE NORTHERN MOUNTAINS NEAR OR
BELOW ZERO EVEN LIGHT WINDS WILL BRING WIND CHILLS TONIGHT TO -10
AND BELOW WHICH IS THE CRITERIA FOR WIND CHILL ADVISORY SO WILL BE
PUTTING OUT A WIND CHILL ADVISORY THERE FOR TONIGHT.

NOT MUCH PRECIP TO FORECAST TO FINISH THE SHORT TERM. DID STAY ON
THE LOW SIDE OF GUIDANCE...EVEN A FEW DEGREES BELOW WITH WIDESPREAD
SNOW COVER. RATHER DIFFICULT TO FORECAST TIMING OF WEAK SHRTWVS
DROPPING OUT OF THE LAKES AND APPROACHING FROM THE MIDWEST. BEST CHC
AT PRECIP...ALTHOUGH ONLY A SLT CHC IN THE LOWLANDS...AND CHC IN THE
NE MTNS WILL OCCUR FRIDAY NIGHT INTO SAT MORNING...WITH A SHRTWV
FROM THE MIDWEST MERGING WITH A DISTURBANCE DROPPING FROM THE LAKES.
MODELS AND ENSEMBLES TRYING TO HINT AT A LIGHT SNOW OVERRUNNING
EVENT INTO DAY 4.

&&

.PREV DISCUSSION...
/ISSUED 123 PM EST WED FEB 7 2007/

SHORT TERM /REST OF TONIGHT/...

CLEARING WILL MAKE IT IN OVERNIGHT AS FLOW AGAINST MOUNTAINS
WEAKENS. SNOW ON THE GROUND SHOULD ALLOW TEMPERATURES TONIGHT TO
FALL WELL BELOW GUIDANCE TEMPERATURES SO HAVE LOWERED THE MIN
TEMPS BELOW MAV WITH NEGATIVE NUMBERS IN THE MOUNTAINS.

AVIATION /18Z-18Z/...

WITH THE FLOW AND COLD ADVECTION AGAINST THE MOUNTAINS THIS
AFTERNOON THE CIGS WILL PERIODICALLY LOWER TO 1 TO 2 THOUSAND FEET
IN THE MOUNTAINS. ELSEWHERE WE ARE LOOKING AT VFR. TONIGHT AS THE
FLOW WEAKENS THE LOW CLOUDS EXPECTED TO DISSIPATE. THE ONLY PLACE
WHERE WINDS WILL BE GUSTY INTO THIS EVENING IS ACROSS THE
MOUNTAINS...ESPECIALLY IN THE CENTRAL AND NORTHERN MOUNTAINS OF
WEST VIRGINIA.

PREV DISCUSSION...
/ISSUED 1115 AM EST WED FEB 7 2007/

LONG TERM /SUNDAY THROUGH WEDNESDAY/...

COLD WX REMAINS FOR THE LONG RANGE WITH SRN STREAM STORM TRACK
BECOMING DOMINATE.  ECMWF AND GFS CONT TO ADVERTISE A CYCLONE
CROSSING THE SERN CONUS TUES...WHICH COULD BRING ANOTHER ROUND OF
ACCUM SN TO MUCH OF THE FCST AREA.  CURRENT SFC TRACK OFF THE GFS
SUPPORTS A WARM WEDGE FOR THE SRN CWA...WHILE ECMWF IS FARTHER
S...BUT ITS THERMAL FIELDS SUPPORT RA MIXING IN AS WELL.  AS THE LOW
MVS OFF THE COAST TUES NGT INTO WED...CYCLONIC FLOW IN ITS WAKE
SPELL CONTD CLOUDS WITH A CHC OF SHSN.  H5 LOW LIFTS INTO NRN NEW
ENGLAND DAY7 ENDING PCPN...BUT TEMPS ARE FCST TO REMAIN BELOW NORMAL
THE ENTIRE PD.  ITS TOO EARLY FOR ANY HAZARDS AS UNCERTAINTY REMAINS
RATHER LARGE WITH THE DAY 6 SYSTEM.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...WIND CHILL ADVISORY FROM 7 PM THIS EVENING TO 7 AM EST
     THURSDAY FOR WVZ046-047.

OH...NONE.
KY...NONE.
VA...NONE.
&&

SHORT TERM...AAR/KM
Hazardous weather outlook, Feb 7, 2:28 PM EST, 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
228 PM EST WED FEB 7 2007

WVZ046-047-081930-
POCAHONTAS-RANDOLPH-
228 PM EST WED FEB 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHERN WEST
VIRGINIA MOUNTAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WIND CHILL ADVISORY IS IN EFFECT THROUGH 10 AM THURSDAY.  THE
COMBINATION OF SINGLE DIGIT TO BELOW ZERO TEMPERATURES AND WESTERLY
WINDS BETWEEN 5 TO 10 MPH...CREATE WIND CHILL VALUES -10 TO -20
BELOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-081930-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-
WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-
KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-
CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-
RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-
228 PM EST WED FEB 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

9 winter weather. Local standard time, as filed.

Winter Weather, Athens

When
February 7, 3:00 PM EST to 8:00 PM EST
Where
Athens forecast zone
Reported by
Trained Spotter
Coordinates
39.334, -82.045 (the zone’s center; the record gives no point)

Winter Weather, Gallia

When
February 7, 3:00 PM EST to 8:00 PM EST
Where
Gallia forecast zone
Reported by
Trained Spotter
Coordinates
38.825, -82.317 (the zone’s center; the record gives no point)

Winter Weather, Jackson

When
February 7, 3:00 PM EST to 8:00 PM EST
Where
Jackson forecast zone
Reported by
Trained Spotter
Coordinates
39.020, -82.618 (the zone’s center; the record gives no point)

Winter Weather, Lawrence

When
February 7, 3:00 PM EST to 8:00 PM EST
Where
Lawrence forecast zone
Reported by
Trained Spotter
Coordinates
38.599, -82.537 (the zone’s center; the record gives no point)

Winter Weather, Meigs

When
February 7, 3:00 PM EST to 8:00 PM EST
Where
Meigs forecast zone
Reported by
Trained Spotter
Coordinates
39.082, -82.023 (the zone’s center; the record gives no point)

Winter Weather, Morgan

When
February 7, 3:00 PM EST to 8:00 PM EST
Where
Morgan forecast zone
Reported by
Trained Spotter
Coordinates
39.620, -81.853 (the zone’s center; the record gives no point)

Winter Weather, Perry

When
February 7, 3:00 PM EST to 8:00 PM EST
Where
Perry forecast zone
Reported by
Trained Spotter
Coordinates
39.737, -82.236 (the zone’s center; the record gives no point)

Winter Weather, Vinton

When
February 7, 3:00 PM EST to 8:00 PM EST
Where
Vinton forecast zone
Reported by
Trained Spotter
Coordinates
39.251, -82.485 (the zone’s center; the record gives no point)

Winter Weather, Washington

When
February 7, 3:00 PM EST to 8:00 PM EST
Where
Washington forecast zone
Reported by
Trained Spotter
Coordinates
39.455, -81.495 (the zone’s center; the record gives no point)

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2007Every state in 2007This day in weather historyWarnings in Ohio, February 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 11799, 11800, 11801, 11802, 11803, 11804, 11805, 11806, 11807.